| Model Number |
PHALANGEAL REAMER, 18MM |
| Medical Device Problem Code |
Dull, Blunt (2407)
| Health Effect - Clinical Codes |
Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/21/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
Event or Problem Description
On (b)(6)2023, it was reported by a sales representative via sems that an ar-8944mr-18 metatarsal reamer and an ar-8944pr-18 phalangeal reamer were getting dull.This was discovered during an unspecified procedure, with no patient harm.
Additional Manufacturer Narrative
The complaint was confirmed.One unpackaged ar-8944pr-18, serial/batch number (b)(6), was received for investigation.Upon visual evaluation, it was noted signs of wear and tear.The sharp edges at the tip have nicks and are dull.Corrosion was noted close to the cutting edges.The most likely reason for the reported failure is the wear and tear damage incurred over repeated usage.Devices with cutting functions or sharp points become dull with continuous use.This condition does not indicate a device defect.This condition indicates normal wear.Dull devices may require replacement if they no longer perform as designed.Inspection prior to use should include verifying the cutting ability and sharpness of these points and edges.